Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 45, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 2, 2017, 4:18 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 4:18 PM EDT (20:18 UTC)
- Expired
- Nov 3, 2017, 10:14 AM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
563 WHUS72 KKEY 022018 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 418 PM EDT THU NOV 2 2017 GMZ052>055-072>075-030430- /O.NEW.KKEY.SC.Y.0045.171102T2018Z-171103T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 418 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY. * WINDS...WINDS WILL BE INCREASING TO AROUND 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
3 follow-up statements
164 WHUS72 KKEY 030236 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EDT THU NOV 2 2017 GMZ052>055-072>075-031045- /O.CON.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1036 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * WINDS...WINDS WILL BE INCREASING TO AROUND 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
052 WHUS72 KKEY 030831 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EDT FRI NOV 3 2017 GMZ052>055-072>075-031500- /O.CON.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY... * WINDS...NORTHEAST WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
581 WHUS72 KKEY 031414 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 AM EDT FRI NOV 3 2017 GMZ052>055-072>075-031515- /O.CAN.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY IN THE STRAITS OF FLORIDA. SMALL CRAFT SHOULD EXERCISE CAUTION ON THE AFFECTED WATERS DUE TO NORTHEAST TO EAST WINDS 15 TO 20 KNOTS AND RESIDUAL SEAS AS HIGH AS 6 FEET. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 2:37 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 2, 2:37 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Key West FL 237 PM EDT Thu Nov 2 2017 .DISCUSSION... For the most part, echoes on KBYX Doppler radar have favored the Straits of Florida south of the Middle and Lower Keys thus far today. Additional weak echoes waned in the nearshore waters surrounding the Upper Keys over the past few hours. Under partly cloudy skies with a moderate northeast breeze, temperatures along the island chain are in the lower 80s. Aside from a low amplitude mid to upper level trough which slides down the east coast of Florida late this weekend with little fanfare, the local area will remain influenced by a relatively deep ridge through that depth. The latest large scale models continue to indicate no surprises, with the local area remaining mostly on the southern periphery of a large area of high surface pressure stretched across the southeastern states and into the eastern Gulf. Temperatures will gain just a few degrees over the next day or so, then remain in the mid 70s through the overnight periods and lower 80s during the day through the duration of the forecast week. See no reason to go any higher than a 10 percent chance of measurable precipitation for any forecast period all the way through next Thursday. Any passing shower should be brief. && .MARINE... Expect northeast breezes to freshen over the Straits of Florida through late this evening and into Friday morning. As such, went ahead with a small craft advisory headline for those offshore Atlantic waters, which has at least a probability of being maintained through early Saturday morning. Otherwise, expect moderate to occasionally fresh northeast breezes through this forecast. && .AVIATION... VFR and moderate northeast breezes will prevail at the EYW and MTH terminals through the evening. Rain chances remain slight for either terminal. && .PRELIMINARY POINT TEMPS/POPS... Key West 73 81 74 82 / 10 10 10 10 Marathon 73 81 74 82 / 10 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...04 Aviation/Nowcasts....CLR Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 2, 4:49 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 449 AM EDT Thu Nov 2 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 449 AM EDT Thu Nov 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required for the Straits of Florida tonight, as northeast to east breezes possibly freshen to near 20 knots and seas build up to 7 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory may be required for the Straits of Florida Friday and Friday night, as northeast to east breezes possibly freshen to near 20 knots and seas build up to 7 feet in the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.